Imatinib-induced postoperative periorbital purpura: GASP (Gleevec-Associated Surgical Purpura) in a woman with imatinib-treated chronic myelogenous leukemia

C. Lane Anzalone, Philip R. Cohen, Razelle Kurzrock, Jorge E. Cortes

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Background: Imatinib mesylate is a selective tyrosine kinase inhibitor used in the treatment of chronic myelogenous leukemia. Ocular side effects of imatinib include periorbital edema, which may become so severe as to obstruct the visual field. Purpose: The purpose of this case study is to describe the clinical characteristics of imatinib- induced postoperative periorbital purpura. Materials and methods: We retrospectively reviewed the medical literature using PubMed, searching the terms edema, Gleevec, imatinib, periorbital, postoperative and purpura. Patient reports and previous reviews of the subject were critically assessed and the salient features are presented. Results: Three patients have undergone surgery to reduce the imatinib-induced periorbital edema; two of these individuals have developed imatinib-induced postoperative periorbital purpura. Conclusion: We recommend discontinuing imatinib usage one week prior to periorbital surgery and not resuming therapy until the eighth postoperative day.

Original languageEnglish (US)
JournalDermatology Online Journal
Volume20
Issue number1
StatePublished - 2014
Externally publishedYes

Keywords

  • Edema
  • Gleevec
  • Imatinib
  • Periorbital
  • Postoperative
  • Purpura

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Imatinib-induced postoperative periorbital purpura: GASP (Gleevec-Associated Surgical Purpura) in a woman with imatinib-treated chronic myelogenous leukemia'. Together they form a unique fingerprint.

Cite this